MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be made.As reported the sample is available for return.However, to date has not been received.A photo was provided of the 3dmax mesh package containing the mesh product.However, the photo was taken at a distance and does not allow for confirmation of the alleged "piece of fuzz in the sterile packaging." without having the sample to review, root cause determination cannot be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in february 2015.Should the sample be received and an evaluation is completed a supplemental emdr will be submitted at that time.Not returned.
 
Event or Problem Description
It was reported that a small piece of fuzz was noted in the sterile packaging.The product was not opened or used on a patient as the fuzz inside the packaging was noticed prior to opening the package.
 
Additional Manufacturer Narrative
No conclusion can be made.As reported the sample is available for return.However, to date has not been received.A photo was provided of the 3dmax mesh package containing the mesh product.However, the photo was taken at a distance and does not allow for confirmation of the alleged "piece of fuzz in the sterile packaging." without having the sample to review, root cause determination cannot be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of 65 units released for distribution in (b)(6) 2015.Should the sample be received and an evaluation is completed a supplemental emdr will be submitted at that time.Addendum (b)(6) 2020: this is an addendum to the initial emdr to document the receipt of the sample and the results of the sample evaluation performed at the manufacturing facility.The sample evaluation confirms the foreign material to be a hair.The hair was found to be sealed within the product packaging and would have undergone sterilization with the product, as such caused no risk of contamination.The root cause is determined to be a manufacturing related.All appropriate manufacturing personnel have been provided awareness notification.Updated fields: b4, d4, g4, g7, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9740954
Report Number1213643-2020-01543
Device Sequence Number1815237
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number0115322
Device Lot NumberHUZA0753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1